MAUDE Adverse Event Report: COOK INC KOPANS MODIFIED BREAST LESION LOCALIZATION NEEDLE; MIJ NEEDLE, TUMOR LOCALIZATION

COOK INC KOPANS MODIFIED BREAST LESION LOCALIZATION NEEDLE; MIJ NEEDLE, TUMOR LOCALIZATION
Catalog Number DKBL-20-9.0-A
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 04/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Pma/510(k) #: pre-amendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported while using a kopans modified breast lesion localization needle, the device migrated from the intended breast tumor location.The radiologist removed and repositioned the device using an ultrasound to establish correct placement.As reported, the patient did not require any additional procedures or experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, or unavailable.Additional information: additional information was received on 20jun2018 stating the following: the customer taped the portion of the wire protruding from the wire to the surface of the breast with a sticker ( a loop with the wire).No images can be provided.There was no problem during the wire placement, the problem occurred in the operation room for the surgeon as the hook did move and the anatomo-pathological had collected tumor tissue and healthy tissue.So the location was not good.It was also reported the approximate depth of the tumor to the breast was 4/5cm.Due to the event, the tumor was not successfully biopsied-tracking/location of the tumor before the surgery was not good.Adverse event and product problem.Required intervention/other.It was also noted the patient was taken from the operating room to radiology where the radiologist placed a second marker.Additionally, this event caused a delay in the procedure.Serious injury.Patient codes: no code available (3191)-additional procedure.Investigation evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record identified no related nonconformances.Additionally, a search of the manufacturer's complaint database showed no other complaints for this lot number.Ifu states: warnings: under no circumstances should a hookwire engaged in tissue be pulled out without surgical intervention.Precautions the product is intended for use by physicians trained and experienced in diagnostic and interventional techniques.Standard techniques for localization of breast lesions should be employed.Following placement of the hookwire, the portion protruding outside of the breast should be bent and taped to the skin to prevent inadvertent movement.Instructions for use introduce the needle into the lesion.Check the position of the needle.Advance and release the hookwire.Remove the needle.Bend the hookwire protruding from the breast and tape flat to the skin.Verify final hookwire position.Based on the information provided, no product returned, and the results of our investigation, a definitive root cause could not be determined.We have notified the appropriate personnel and will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
KOPANS MODIFIED BREAST LESION LOCALIZATION NEEDLE
Common Device Name
MIJ NEEDLE, TUMOR LOCALIZATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7582384
Report Number1820334-2018-01663
Device Sequence Number2501090
Product Code MIJ
UDI-Device Identifier00827002025875
UDI-Public(01)00827002025875(17)230205(10)8562473
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDKBL-20-9.0-A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/22/2018
Supplement Date Received by Manufacturer08/01/2018
Initial Report FDA Received Date06/08/2018
Supplement Report FDA Received Date08/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;